MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number PRB35-08-120-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician was attempting to deploy a protégé everflex stent in a patient to treat a right prox/mid/distal iliac artery ¿ common artery cto lesion that is reported to have plaque with moderate calcification and tortuosity.The lesion was pre dilated with an evercross balloon, with no issues noted.There was no damage noted to packaging, there were no issues noted when removing the device from the hoop/tray.It was reported that the delivery system of the device fractured during delivery through the lesion ¿ the catheter detached at the portion where stent is crimped detached after stent deployment.The device did not pass through a previously deployed stent, resistance was not encountered when advancing the device, excessive force was not used.After deployment of stent, the stent appeared to be gone but upon angiography the markers of deployment portion were still present.Upon detailed analysis of angiogram, it was determined that the deployment portion had broken off in patient with wire still within it the deployment portion.An attempt was made to snare broken piece, but the piece travelled distally, so to prevent further migration, the physician opted for femoral cutdown.No further patient injury reported for this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis the customer returned four images.Image 1 shows what appears to be a stent retainer inside the stent and a guidewire within a patient¿s vasculature system.Image 2 shows an unclear image of a stent retainer within the stent and a guidewire within a patient¿s vasculature system.Image 3 shows the patients vasculature, with what appears to be a stent retainer attached to the device and further down the image, it appears to show the radiopaque markers of a stent.Image 4 shows what appears to be a stent within the patient¿s vasculature system.Product analysis the device was returned with the manifold safety locking pin loose.The stent size was confirmed from the strain relief, a kink was observed on the blue outer sheath.The device returned to the lab in two parts.The handles were separated, and the nylon inner shaft was exposed on the device.The stent retainer was missing from the distal end of the nylon inner shaft no functional testing could be carried out due to the condition of the returned device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15201409
Report Number2183870-2022-00252
Device Sequence Number2109691
Product Code FGE
UDI-Device Identifier00821684060308
UDI-Public00821684060308
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberPRB35-08-120-120
Device Catalogue NumberPRB35-08-120-120
Device Lot NumberB245669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale